Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Am J Clin Dermatol. 2012 Dec 1;13(6):417-21. doi: 10.2165/11634590-000000000-00000.

Lichen planus-like drug eruptions due to β-blockers: a case report and literature review.

Author information

  • 1Department of Dermatology, Westmead Hospital, Westmead, NSW, Australia. cfessa@yahoo.com.au

Abstract

Lichen planus-like drug eruptions (LDE) can appear similar or identical to idiopathic lichen planus. We present a 45-year-old man with a widespread, violaceous, papular, generalized exanthema with histologic features of a lichenoid reaction, which subsequently resolved with the cessation of labetatol. We found 29 cases of previously reported β-adrenoceptor antagonist (β-blocker)-associated LDE. This is a relatively rare complication that may present as classic lichenoid papules indistinguishable from lichen planus and has a predilection for the limbs, chest, back, and oral mucosa. Histologically, there is a lichenoid infiltrate often with eosinophils. LDE may be due to drug cross-reactivity or as a result of a suppressed skin adrenergic system. Multiple potential medications in case studies and the inability to differentiate LDE from idiopathic lichen planus in cross-sectional association studies make any conclusive analysis difficult.

PMID:
22809321
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk